MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC EndoWrist; MARYLAND BIPOLAR FORCEPS
Model Number 471172-19
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the maryland bipolar forceps instrument to perform failure analysis (fa).Fa was able to confirm/reproduce the reported complaint.The instrument was found to have thermal damage on the yaw pulley.A visual inspection was completed, and there was no damage to the distal tip.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.The instrument grips were manually manipulated, and the instrument passed an electric continuity test on 3 of 3 attempts.The instrument delivered energy without any issues on 3 of 3 attempts.The probable root cause of thermal damage is attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.Thermal damage can also result due to inadvertent energy application from a monopolar instrument.
 
Event or Problem Description
It was reported that during central processing, the tip of a maryland bipolar forceps instrument had the coating burnt off.There was no report of patient involvement.Intuitive surgical, inc.(isi) followed up with the initial reporter to obtain additional information: the customer indicated that no arcing was observed during the last procedure, no patient injury occurred.

Brand Name
EndoWrist
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50906721
Report Number2955842-2026-40124
Device Sequence Number9976334
Product Code NAY
UDI-Device Identifier00886874119792
UDI-Public(01)00886874119792(10)K17260401
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471172-19
Device Catalogue Number471172
Device Lot NumberK17260401 0116
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/16/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown